Alert archive / Colorado / High Wind Watches in 2016
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 17, 2016, 5:02 AM MST for 10 counties in Colorado. It took effect at Feb 18, 2016, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 5:02 AM MST (12:02 UTC)
- In effect from
- Feb 18, 2016, 5:00 AM MST
- Expired
- Feb 17, 2016, 8:38 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3108 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS75 KBOU 171202 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 502 AM MST WED FEB 17 2016 ...STRONG WINDS POSSIBLE IN THE MOUNTAINS AND FOOTHILLS ON THURSDAY... .WEST TO SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA ON THURSDAY AHEAD OF AN UPPER LEVEL TROUGH. WEST TO SOUTHWEST WINDS WILL INCREASE IN THE MOUNTAINS AND FOOTHILLS DURING THE MORNING HOURS AND CONTINUE STRONG THROUGH THE AFTERNOON. GUSTS UP TO 75 MPH WILL BE POSSIBLE. OVER NORTHEAST COLORADO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MAY OCCUR BY AFTERNOON WITH UP TO 55 MPH OVER THE PALMER DIVIDE. THURSDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES ACROSS THE AREA STRONG WINDS MAY EVENTUALLY DEVELOP NEAR THE FOOTHILLS AND ACROSS PORTIONS OF THE PLAINS ESPECIALLY NEAR THE WYOMING...COLORADO BORDER. COZ033>036-172015- /O.NEW.KBOU.HW.A.0002.160218T1200Z-160219T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 502 AM MST WED FEB 17 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING...WINDS WILL INCREASE IN THE MOUNTAINS BY EARLY THURSDAY MORNING AND IN THE FOOTHILLS BY LATE MORNING. THE WINDS WILL REMAIN STRONG THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 75 MPH MAINLY ABOVE 7500 FEET. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
3 follow-up statements
612 WWUS75 KBOU 171720 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1020 AM MST WED FEB 17 2016 ...VERY STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS THURSDAY THROUGH FRIDAY MORNING.... .POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL LOW PRESSURE TROUGH WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE FROM WESTERN TO EASTERN COLORADO TO POSSIBLY PRODUCE STRONG AND VERY GUSTY CHINOOK WINDS IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS STARTING THURSDAY MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER NORTHWEST BORA TYPE WINDS THURSDAY NIGHT WITH THE PASSAGE OF THE LOW PRESSURE TROUGH AND POWERFUL JET STREAM WINDS. WINDS ARE EXPECTED TO WEAKEN IN MOST AREAS FRIDAY AFTERNOON...ALTHOUGH NORTHWEST WINDS ARE LIKELY TO REMAIN GUSTY IN THE FOOTHILLS AND ON THE HIGH PLAINS UNTIL FRIDAY EVENING. LOWER AREAS ADJACENT TO THE FRONT RANGE FOOTHILLS AND UP ALONG THE WYOMING BORDER MAY ALSO EXPERIENCE STRONG AND GUSTY WINDS. HOWEVER WIND SPEEDS IN THESE AREA ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. COZ033>036-180130- /O.EXT.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1020 AM MST WED FEB 17 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS EARLY THURSDAY MORNING AND BECOME QUITE STRONG AND GUSTY BY LATE MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS COULD BECOME STRONGER THURSDAY NIGHT WITH A PASSING TROUGH AND STAND UP COLD FRONT. * WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 75 MPH MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST WINDS 35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 80 MPH THURSDAY NIGHT AND FRIDAY MORNING. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. THE STRONG WINDS MAY ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW CREATING NEAR WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES. IF YOU MUST DRIVE SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BAKER
011 WWUS75 KBOU 180020 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 520 PM MST WED FEB 17 2016 ...VERY STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS THURSDAY THROUGH FRIDAY MORNING.... .POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE ACROSS COLORADO TO PRODUCE STRONG AND VERY GUSTY WINDS. THE HIGH WINDS ARE FIRST EXPECTED TO DEVELOP OVER THE FRONT RANGE MOUNTAINS BY EARLY THURSDAY MORNING...AND THEN SPREAD DOWN THROUGH MOST OF THE FOOTHILLS DURING THE DAY. THESE STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER AND MORE WIDESPREAD WINDS THURSDAY EVENING WITH THE PASSAGE OF THE DISTURBANCE. WINDS ARE EXPECTED TO WEAKEN IN MOST AREAS FRIDAY AFTERNOON...ALTHOUGH NORTHWEST WINDS ARE LIKELY TO REMAIN GUSTY IN THE FOOTHILLS AND ON THE HIGH PLAINS UNTIL FRIDAY EVENING. LOWER AREAS ADJACENT TO THE FRONT RANGE FOOTHILLS AND UP ALONG THE WYOMING BORDER WILL ALSO EXPERIENCE STRONG AND GUSTY WINDS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. COZ033>036-180830- /O.CON.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 520 PM MST WED FEB 17 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY THROUGH FRIDAY MORNING... * TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TONIGHT AND BECOME QUITE STRONG AND GUSTY THURSDAY MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS COULD BECOME STRONGER BY EARLY THURSDAY EVENING. * WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 80 MPH MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST WINDS 35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 90 MPH THURSDAY NIGHT AND FRIDAY MORNING. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING TRAVEL DURING THIS VERY WINDY PERIOD. THE STRONG WINDS MAY ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW CREATING NEAR WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES. IF YOU MUST DRIVE SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
568 WWUS75 KBOU 180338 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 838 PM MST WED FEB 17 2016 ...VERY STRONG WINDS EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS AND FOOTHILLS THURSDAY THROUGH FRIDAY MORNING.... .POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE ACROSS COLORADO TO PRODUCE STRONG AND VERY GUSTY WINDS. THE HIGH WINDS ARE FIRST EXPECTED TO DEVELOP OVER THE FRONT RANGE MOUNTAINS LATE TONIGHT OR EARLY THURSDAY MORNING...AND THEN SPREAD DOWN THROUGH MOST OF THE FOOTHILLS ON THURSDAY. THESE STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER AND MORE WIDESPREAD WINDS THURSDAY EVENING WITH THE PASSAGE OF THE DISTURBANCE. THE STRONG WINDS WILL ALSO SPREAD EAST ACROSS THE PLAINS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE WEST OF I-25 AND UP ALONG THE WYOMING BORDER THURSDAY EVENING. WINDS ARE EXPECTED TO WEAKEN IN MOST AREAS FRIDAY AFTERNOON...ALTHOUGH NORTHWEST WINDS ARE LIKELY TO REMAIN GUSTY IN THE FOOTHILLS AND ON PORTIONS OF THE HIGH PLAINS UNTIL FRIDAY EVENING. COZ033-034-181200- /O.UPG.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/ /O.NEW.KBOU.HW.W.0002.160218T1000Z-160219T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 838 PM MST WED FEB 17 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE MOUNTAINS TONIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY THURSDAY MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS COULD BECOME STRONGER BY EARLY THURSDAY EVENING. * WINDS...SOUTHWEST TO WEST WINDS INCREASING TO 30 TO 45 MPH ABOVE 10 THOUSAND FEET...WITH GUSTS OF 80 TO 90 MPH ABOVE TIMBERLINE. A COUPLE OF THE HIGHEST PEAKS COULD SEE GUSTS REACH 100 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. THE STRONG WINDS AND FALLING SNOW THURSDAY AFTERNOON AND NIGHT WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...CREATING NEAR WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ035-036-181200- /O.UPG.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/ /O.NEW.KBOU.HW.W.0002.160218T1200Z-160219T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 838 PM MST WED FEB 17 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE FOOTHILLS LATE TONIGHT AND BECOME QUITE STRONG AND GUSTY THROUGH THE DAY THURSDAY. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS COULD BECOME STRONGER AND MORE WIDESPREAD BY EARLY THURSDAY EVENING. * WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 80 MPH MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST WINDS 35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 90 MPH THURSDAY NIGHT AND FRIDAY MORNING. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. HIKERS SHOULD REMAIN ALERT FOR FALLING TREES. POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ038-039-181200- /O.NEW.KBOU.HW.A.0003.160219T0100Z-160219T1200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 838 PM MST WED FEB 17 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * TIMING...WEST WINDS WILL STRENGTHEN CONSIDERABLY THURSDAY EVENING. THE STRONG WINDS WILL CONTINUE THROUGH MOST OF THURSDAY NIGHT BEFORE SUBSIDING BY FRIDAY MORNING. * WINDS...WEST 25 TO 40 MPH WITH GUSTS AROUND 75 MPH POSSIBLE. * IMPACTS...HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL THURSDAY NIGHT. HIGHWAYS PRONE TO THE HIGH WINDS INCLUDE HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...U.S. 36...HIGHWAY 287...AND I-25 WITH THE STRONGEST WINDS NEAR THE WYOMING BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 17, 4:01 AM MST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 17, 4:01 AM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 401 AM MST WED FEB 17 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 401 AM MST WED FEB 17 2016 THE UPPER LEVEL RIDGE AXIS MOVES OVER COLORADO TODAY. HIGH LEVEL MOISTURE WILL BE INCREASING...AND WE SHOULD GET A FAIRLY PERSISTENT WAVE CLOUD DEVELOPING THIS MORNING. WE WILL HAVE A RELATIVE MINIMA IN THE WINDS THIS MORNING...THEN MOUNTAIN WINDS WILL START TO PICK UP OUT OF THE WSW THIS AFTERNOON...WITH SOUTHERLY WINDS DEVELOPING ON THE PLAINS. WITH A WARMER AIRMASS AND A MILD NIGHT IN MOST AREAS...TEMPERATURES SHOULD BE SEVERAL DEGREES WARMER THAN YESTERDAY DESPITE SOME CLOUD COVER...GUIDANCE IS A LITTLE WARMER THAN OUR PREVIOUS FORECAST AND LOOKS GOOD. WINDS WILL CONTINUE TO INCREASE TONIGHT...BECOMING VERY STRONG OVER THE RIDGES AND HIGHER EAST SLOPES. AMPLIFIED MOUNTAIN WAVE POSSIBLE LATER TONIGHT IN AREAS WHERE THAT CAN HAPPEN WITH SW FLOW...THOUGH THE FLOW IS FAIRLY SHEARED IN THIS TIME FRAME SO THE STRONGEST WINDS WILL LIKELY STAY ABOVE 8 OR 9 THOUSAND FEET. HARD TO SAY WHAT THE WIND PATTERN WILL BE AROUND DENVER...CERTAINLY AREAS SOUTH AND EAST OF DENVER SHOULD SEE INCREASING WINDS OVERNIGHT BUT BETWEEN THE TERRAIN BLOCKING AND POSSIBLE MOUNTAIN WAVE ACTIVITY IT IS POSSIBLE MUCH OF DENVER COULD SEE COMPLEX AND LIGHTER WIND PATTERNS DURING THE NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 401 AM MST WED FEB 17 2016 STG WSW FLOW ALOFT WILL BE ACROSS THE AREA THRU THU AFTN IN ADVANCE OF A QUICK MOVING UPPER LEVEL TROUGH WHICH WILL PASS ACROSS THU EVENING. MOISTURE WILL GRADUALLY INCREASE IN ZN 31 BY AFTN AND ACROSS THE REST OF THE MTNS BY EARLY EVENING. AS THE UPPER LEVEL TROUGH MOVES ACROSS THERE WILL BE A QUICK BURST OF HEAVIER SNOW MAINLY THU EVENING WHICH WILL QUICKLY END BY MIDNIGHT. WILL PROBABLY NEED AN ADVISORY FOR SNOW/BLOWING SNOW LATE IN THE AFTN THRU THE EVENING HOURS WITH BLOWING SNOW BEING THE MAIN PROBLEM. AT LOWER ELEVATIONS IT WILL BE DRY AND VERY WINDY ON THU WITH AFTN HIGHS IN THE UPPER 60S TO MID 70S ACROSS NERN CO. RECORD HIGH AT DENVER IS 71 WHICH WILL LIKELY BE BROKEN. AS FOR HIGH WINDS THERE WILL BE TWO POTENTIAL EVENTS. THE FIRST EVENT WILL AFFECT THE MTNS AND FOOTHILLS DURING THE DAY. ALTHOUGH WSW LOW FLOW TYPICALLY IS NOT A FAVORED DIRECTION FOR STG WINDS...AREAS CLOSER TO THE WY BORDER IN LARIMER COUNTY AND IN THE SRN FOOTHILLS OF JEFFERSON...DOUGLAS AND NERN PARK CAN SEE STG WINDS IN THIS TYPE OF SETUP. MEANWHILE OVER THE ADJACENT PLAINS COULD SEE SOME WIND GUSTS UP TO 50 MPH OVER OVER THE SRN SUBURBS OF DENVER INTO ERN DOUGLAS AND WESTERN ELBERT COUNTIES AND NR THE WY BORDER OVER NERN LARIMER/NWRN WELD COUNTIES. AT THIS TIME WILL ONLY ISSUE A WATCH FOR THE FOOTHILLS/MTNS AS WINDS SHOULD STAY JUST BLO CRITERIA ALONG THE FRONT RANGE URBAN CORRIDOR. MEANWHILE THE 2ND POSSIBLE WIND EVENT MAY OCCUR LATER THU NIGHT INTO EARLY FRI MORNING AS A MTN WAVE DEVELOPS AND SUBSISDENCE OCCURS BEHIND DEPARTING UPPER LEVEL TROUGH. CROSS-SECTIONS SHOW COMPONENT ALONG WINDS MAY REACH 60 TO 65 KTS SO HIGH WIND THREAT WILL INCREASE IN AND ALONG THE NRN FOOTHILLS. ACROSS THE PLAINS THERE WILL BE A THREAT OF HIGH WINDS ESPECIALLY CLOSER TO THE WY-NE BORDER. FOR FRI ZONAL FLOW ALOFT WILL BE OVER THE AREA WITH DRY CONDITIONS. THE THREAT OF HIGH WINDS SHOULD BEGIN TO DECREASE IN THE FOOTHILLS AND PLAINS BY MID TO LATE MORNING. AS FOR HIGHS READINGS WILL BE SLIGHTLY COOLER WITH HIGHS IN THE UPPER 50S TO MID 60S ACROSS NERN CO. ON SAT THE FLOW ALOFT WILL REMAIN NEARLY ZONAL. BOTH THE ECMWF AND GFS SHOW A WK DISTURBANCE EMEDDED IN THE FLOW WHICH COULD BRING A SLIGHT CHC OF SHOWERS TO THE MTNS. OVER NERN CO IT WILL REMAIN DRY WITH HIGHS IN THE UPPER 50S TO LOWER 60S. ON SUN THE FLOW ALOFT WILL BECOME MORE WNW AS A CDFNT MOVES ACROSS NERN CO. CROSS-SECTIONS DO NOT SHOW MUCH MOISTURE EMBEDDED IN THE FLOW OR WITH THE FNT. THUS WILL ONLY MENTION A SLIGHT CHC OF SHOWERS IN THE MTNS. TEMPS WILL BE COOLER OVER NERN CO AS READINGS DROP BACK TO MORE SEASONAL LEVELS. BY MON INTO MON NIGHT THE ECMWF AND GFS NOW AGREE A MORE DEFINED UPPER LEVEL TROUGH MAY AFFECT THE AREA IN NW FLOW ALOFT ALONG WITH ANOTHER COLD FNT. IF THIS HAPPENS THEN THERE WOULD BE A BETTER CHC OF PCPN ESPECIALLY LATE MON AFTN INTO MON NIGHT. FOR TUE THE UPPER LEVEL TROUGH WILL MOVE SE OF THE AREA WITH DRY NWLY FLOW ALOFT AND NEAR SEASONAL TEMPS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 401 AM MST WED FEB 17 2016 VFR THROUGH TONIGHT. SOUTH TO SOUTHEAST WINDS WILL PREVAIL TODAY...WITH GUSTS TO 20 KNOTS POSSIBLE AT KDEN/KAPA THIS AFTERNOON...AND LIKELY TONIGHT. LIGHTER WINDS AT KBJC UNTIL LATER TONIGHT BUT THEN STRONGER WINDS AND LLWS ARE POSSIBLE. A LONG PERIOD OF STRONG WEST WINDS IS LIKELY THURSDAY AFTERNOON AND EVENING THAT COULD HAVE SIGNIFICANT IMPACTS ON OPERATIONS AT KDEN...KAPA...AND KBJC. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR COZ033>036. && SHORT TERM...GIMMESTAD LONG TERM...RPK AVIATION...GIMMESTAD
Hazardous weather outlook, Feb 16, 10:55 AM MST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1055 AM MST TUE FEB 16 2016 COZ030>051-171800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL SPREAD DOWN OFF THE FRONT RANGE AND OUT ACROSS THE PLAINS OF NORTHEAST COLORADO THIS AFTERNOON. WINDS ARE NOT EXPECTED TO BE ANYWHERE AS STRONG AS YESTERDAY. HOWEVER FOOTHILL AREAS COULD SEE WIND GUSTS IN THE 35 TO 45 MPH RANGE...WITH AREAS ALONG THE BASE OF THE FOOTHILLS AND UP ALONG THE WYOMING BORDER IN LARIMER COUNTY COULD SEE GUSTS APPROACHING 35 MPH. THE FEW REMAINING LIGHT SNOW SHOWERS UP ALONG THE CONTINENTAL DIVIDE SHOULD COME TO AN END LATER TODAY. THE GUSTY DOWNSLOPE WINDS ON THE PLAINS AND SHOULD HAVE LITTLE PROBLEM WARMING TEMPERATURES INTO THE UPPER 50S AND LOWER 60S BY MID- AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FAST MOVING PACIFIC SYSTEM WILL BRING SNOW SHOWERS TO THE MOUNTAINS THURSDAY AFTERNOON AND EVENING. THIS SYSTEM WILL BRING VERY WINDY CONDITIONS TO THE REGION THURSDAY AND THURSDAY NIGHT WITH STRONG WINDS POSSIBLE. TEMPERATURES WILL BE ABOVE SEASONAL NORMALS THROUGH THE PERIOD WITH THE WARMEST DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:24 AM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Clear Creek, Douglas, Elbert, Gilpin and 3 more | 20 hr |
Nearby
High Wind Watches in Colorado, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.